Advertisement

Reactions Weekly

, Volume 1747, Issue 1, pp 90–90 | Cite as

Clozapine/haloperidol decanoate/vancomycin

Neutropenia: case report
Case report
  • 67 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

A 69-year-old man developed neutropenia during concomitant administration of clozapine and haloperidol decanoate for schizophrenia. Additionally, vancomycin also contributed to the development of neutropenia [not all routes and dosages stated; time to reaction onset not stated].

The man, who was in the unresponsive state, presented to the emergency department. He was minimally responsive and had BP of 138/81mm Hg, the body-temperature of 38.8°C, pulse rate of 111 beats/minute and oxygen saturation of 90% on room air. His absolute neutrophil count (ANC) was found to be 0.00 cells/µL, and his total WBC count was 0.48 on day 0 of presentation. A month prior, he had started receiving clozapine 50mg and quetiapine for persistent and refractory schizophrenia symptoms...

Reference

  1. Leppla IE, et al. Extended Requirement of Granulocyte Colony-Stimulating Factor for Clozapine-Associated Neutropenia. Journal of Clinical Psychopharmacology 39: 169-172, No. 2, Mar 2019. Available from: URL: http://doi.org/10.1097/JCP.0000000000001017 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations